Ohio, 2016Flash Flood in Ohio, February 3, 2016
February 3, 2016 · NWS RLX · 1 event in 1 county or zone
Ahead of a cold front, rain showers fell on either side of dawn on the 3rd. Dew points were in the 50 to 55 degree range ahead of the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Ahead of a cold front, rain showers fell on either side of dawn on the 3rd. Dew points were in the 50 to 55 degree range ahead of the front.
The heaviest rain fell over extreme southern Lawrence County in about a 2 to 3 hour time frame. Less rain fell further north. For example, South Point measured 1.2 inches.
Minor flash flooding occurred in southern Lawrence County and closed roads.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 3, 5:54 AM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Feb 3, 5:54 AM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
554 AM EST WED FEB 3 2016
.SYNOPSIS...
STRONG COLD FRONT PUSHES THROUGH TODAY. COLDER WEATHER MOVES IN
BEHIND THE FRONT AND LASTS THROUGH THE END OF THE WEEK. HIGH
PRESSURE FRIDAY AND SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
SURFACE LOW HEADING INTO THE GREAT LAKES EARLY THIS MORNING WILL
DRIVE A COLD FRONT THROUGH THE CWA TODAY. ALREADY HAVE
SHOWERS ENTERING WESTERN CWA AHEAD OF THIS FRONT...AND HAVE AN
AREA OF 100 POPS MOVING ACROSS FORECAST AREA...EXITING TO THE EAST
BY MID AFTERNOON. HAD A FEW LIGHTNING STRIKES DETECTED IN PERRY
COUNTY JUST BEFORE MIDNIGHT. WHILE THERE IS CURRENTLY NO LIGHTNING
BEING DETECTED...KEPT AN ISOLATED THUNDER MENTION.
GUSTY WINDS ONGOING EARLY THIS MORNING. ACCORDING TO THE
NAM...850MB FLOW PEAKS OVER THE NEXT SEVERAL HOURS...AND HAVE NOT
SEEN ANY ADVISORY LEVEL GUSTS YET...SO FEEL FAIRLY COMFORTABLE IN
NOT NEEDING AN ADVISORY. CURRENTLY HAVE SPS GOING FOR THE
MOUNTAINS...WHERE HIGHEST PEAKS COULD SEE SOME 35-45 MPH GUSTS.
WINDS SHOULD BEGIN TO DECREASE AFTER SUNRISE AS THE 850MB JET
PULLS AWAY. HOWEVER...STILL A BREEZY DAY WITH THE COLD FRONT
PASSING.
WITH THE CURRENT GUSTY SOUTHERLY FLOW...TEMPS HAVE BEEN HOLDING
FAIRLY STEADY OR EVEN RISING SOME OVER THE PAST FEW HOURS. HAVE A
NON-DIURNAL CURVE FOR THE REST OF THE NIGHT. TEMPS WILL BEGIN TO
FALL BEHIND THE COLD FRONT TODAY...ALTHOUGH THE COLDEST AIR LAGS A
BIT BEHIND AND ARRIVES TONIGHT.
HAVE AN AREA OF DRY POPS THIS EVENING BUT WITH THE ARRIVAL OF THE
COLDER AIR TONIGHT...WRAP AROUND MOISTURE WILL START SQUEEZING
OUT. HAVE SPRINKLES AND LIGHT RAIN SHOWERS CHANGING OVER TO
FLURRIES AND SNOW SHOWERS AFTER MIDNIGHT. WITH SHALLOW
MOISTURE...COULD END UP BEING MORE DRIZZLE.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
FOR THURSDAY AND THURSDAY NIGHT...COLD AIR ADVECTION GETS THE LOW
LEVELS COLD ENOUGH THAT SOME LIGHT SNOW OR FLURRIES CAN NOT BE RULED
OUT. PROBLEM IS...MOISTURE DEPTH BY THAT POINT IS ONLY AROUND 850 MB
AND BELOW. THEREFORE WILL KEEP POPS LOW.
HIGH PRESSURE BUILDS IN BY FRIDAY AND REMAINS THROUGH SATURDAY. WILL
REMOVE SMALL MOUNTAIN POPS SATURDAY AFTERNOON AND EVENING AS CURRENT
MODELS SHOW NO SUPPORT FOR THIS.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
NOT MUCH CHANGE FROM THE PREVIOUS FCST. ZONAL FLOW REGIME STICKS
AROUND THROUGH THE WEEKEND WHILE THE BULK OF MOISTURE RESIDES TO OUR
NORTH ACROSS THE GREAT LAKES AREA...HENCE A DRY WEEKEND FCST. THE
ONLY EXCEPTION WOULD BE AN OUTSIDE CHANCE FOR UPSLOPE -SHSN IN THE
NRN MOUNTAINS SAT AFTERNOON.
GLOBAL MODEL RUNS HIGHLIGHT SRN STREAM SYSTEM EJECTING OFF THE
SOUTHEASTERN SEABOARD BY SUN EVE. THIS WILL REMAIN DISPLACED TOO FAR
SOUTH TO AFFECT THE MID ATLANTIC REGION. HOWEVER...APPROACHING NRN
STREAM TROF IN A HIGHLY AMPLIFIED PATTERN WILL INTRODUCE CHANCES FOR
PRECIP BY LATE SUN EVENING. LOBES OF ENERGY ASSOCIATED WITH AN UPPER
LOW ACROSS THE GREAT LAKES WILL KEEP US UNSETTLED AS THEY PIVOT
THROUGH THE REGION THROUGH AT LEAST MIDWEEK...BRINGING PERIODS OF
RAIN AND SNOW SHOWERS. TEMPERATURES WILL ALSO TAKE A TUMBLE WITH
COLDER AIR RETURNING.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
HAVE GUSTY S TO SE WINDS -- GENERALLY 20-30 KTS -- THIS MORNING AHEAD
OF A STRONG COLD FRONT THAT WILL MOVE THROUGH TODAY. THESE SHOULD
BE NEAR PEAK NOW AND DECREASE THROUGH THE DAY. HAVE A LINE OF
SHOWERS AHEAD OF THE FRONT...EXPECT SHOWERS WITH AT LEAST MVFR VIS
AND CIG. THERE HAS BEEN A VERY THIN LINE OF IFR VISIBILITY...AND A
WIND SHIFT TO AROUND 250-270 DEGREES THAT LASTS AROUND AN HOUR
BEFORE TRENDING BACK TO SE. TRIED TO TIME THIS THROUGH CRW...CKB
AND BKW. DID NOT GO IFR AT EKN AS THE MODEL TRENDS HAVE BEEN TO
WEAKEN THIS SO WILL HANDLE THAT WITH AMENDMENTS IF NEEDED.
BEHIND THE FRONT...EXPECT ANY LINGERING LOW CLOUDS TO BREAK AND
LIFT...WITH VFR ARRIVING FROM WEST TO EAST. THE COLD AIR LAGS
BEHIND AND AS IT ARRIVES TONIGHT HAVE MVFR STRATUS RETURNING TO
ALL STIES.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...
FORECAST CONFIDENCE...MEDIUM.
ALTERNATE SCENARIOS: TIMING OF SHOWERS MAY VARY AND WINDS COULD
GUST A BIT STRONGER IN SOME AREAS THAN CURRENTLY FORECASTED.
TIMING OF CATEGORY CHANGES BEHIND THE FRONT MAY VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE WED 02/03/16
UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21
EST 1HRLY 05 06 07 08 09 10 11 12 13 14 15 16
CRW CONSISTENCY M L L L L L M M M H H H
HTS CONSISTENCY L L L M M M H H H H H H
BKW CONSISTENCY M M L L L L L M M M H H
EKN CONSISTENCY H M L L L L L M M M H H
PKB CONSISTENCY L L L M M M M M M H H H
CKB CONSISTENCY M L L L L L M M M H H H
AFTER 12Z THURSDAY...
IFR POSSIBLE IN MOUNTAIN SNOW SHOWERS THURSDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...RPY/MZ/DTC
NEAR TERM...MZ
SHORT TERM...RPY
LONG TERM...DTC
AVIATION...MZ
Hazardous weather outlook, Feb 3, 2:34 AM EST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
234 AM EST WED FEB 3 2016
VAZ003-004-WVZ024>026-033>038-046-047-040745-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
234 AM EST WED FEB 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...AND
PORTIONS OF CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND
SOUTHERN WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
GUSTY SOUTHERLY WINDS ARE EXPECTED THIS MORNING...WITH THE
STRONGEST WINDS ACROSS THE HIGHER PEAKS AND RIDGES. IF IT LOOKS
LIKE WINDS WILL TOP WIND ADVISORY CRITERIA...A SHORT FUSED
ADVISORY MAY BE NEEDED. WINDS WILL BEGIN DECREASING THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
KYZ101>103-105-OHZ083-084-086-087-040745-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-GALLIA-LAWRENCE OH-
234 AM EST WED FEB 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY AND
PORTIONS OF SOUTHEAST OHIO.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED DAMAGING WIND GUSTS ARE POSSIBLE EARLY THIS MORNING AS
SHOWERS MOVE INTO THE AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ066-067-075-076-085-WVZ005>011-013>020-027>032-039-040-040745-
PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-WAYNE-CABELL-MASON-JACKSON WV-
WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-
BARBOUR-
234 AM EST WED FEB 3 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO
AND MUCH OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 3, 3:04 AM EST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
304 AM EST WED FEB 3 2016
VAZ003-004-WVZ033>038-046-047-031300-
DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...CLINTWOOD...GRUNDY...VANSANT...WELCH...
GARY...WAR...MULLENS...OCEANA...PINEVILLE...BECKLEY...OAK HILL...
FAYETTEVILLE...SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...
WEBSTER SPRINGS...MARLINTON...ELKINS
304 AM EST WED FEB 3 2016
...GUSTY WINDS EXPECTED THIS MORNING...
SOUTHEASTERLY WINDS AHEAD OF A STRONG COLD FRONT WILL INCREASE
TONIGHT OVER THE MOUNTAINS TO 30 TO 45 MPH. THE STRONGEST WINDS
WILL PRIMARILY AFFECT THE RIDGE TOPS AND HILL TOPS...BUT SLIGHTLY
LOWER GUSTS WILL ALSO BE EXPERIENCED IN THE MOUNTAIN VALLEYS.
DRIVERS ARE URGED TO EXERCISE CAUTION AND BE AWARE OF
CROSSWINDS...ESPECIALLY IN HIGH PROFILE VEHICLES.
Flash Flood, Lawrence
- When
- February 3, 7:15 AM EST to 9:00 AM EST
- Where
- Lawrence County, 2.45 mi NE of North Kenova to 1.78 mi S of Sheridan
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 38.449, -82.554
Solida Creek overflowed and caused minor flash flooding. County Route 18 was closed. School buses had to turn around.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Georgia, February 3, 2016$5.1 million · EF0 · 1 event
- Tornadoes in North Carolina, February 3, 2016$125,000 · EF1 · 2 events
- Tornado and Damaging Winds in South Carolina, February 3, 2016$75,000 · EF0 · 7 events
- Flash Flooding and Damaging Winds in North Carolina, February 3, 2016$49,000 · 50 kt wind · 11 events
- Flash Flooding in Georgia, February 3, 2016$40,000 · 2 events
- Flash Flooding in Kentucky, February 3, 2016$20,000 · 2 events
- Flooding in Maryland, February 3 to 5, 201611 events
- Flash Flooding and Damaging Winds in Tennessee, February 3, 2016$3,000 · 52 kt wind · 10 events
- Dense Fog in Maryland, February 3 to 4, 20167 events
- Flooding in Virginia, February 3 to 4, 20166 events
- Dense Fog in Virginia, February 3 to 4, 20166 events
- Blizzard in Wyoming, February 3 to 4, 20164 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 610048.